MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the device was not returned to olympus for evaluation, a root cause for the reported event cannot be determined.If additional information becomes available or the device is returned for evaluation, a supplemental report will be submitted.
 
Event or Problem Description
A user facility reported to olympus that the distal end of the scope was missing a small piece.The problem, as reported to olympus, occurred and was first identified during reprocessing of the scope.There was no patient injury or harm, associated with the problem, reported to olympus.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the device evaluation and the legal manufacturer¿s investigation.The suspect device was returned to olympus and evaluated.Inspection of the device revealed damage to multiple components and the presence of multiple non-olympus parts.The device history record for the subject device was reviewed and it was verified the device was manufactured in accordance with documented specifications.The legal manufacturer performed an investigation.A conclusive root cause was not identified.The investigation determined the likely cause of the reported problem was an external force, added to the distal end.As stated in the instructions for use, as a preventive measure: "do not apply shock to the distal end of the insertion section, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.".

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11624647
Report Number8010047-2021-04667
Device Sequence Number3280343
Product Code PSV
UDI-Device Identifier04953170355608
UDI-Public04953170355608
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1